CSN Login
Members Online: 11

Fourth chemo today

Trubrit's picture
Trubrit
Posts: 1695
Joined: Jan 2013

After my last weeks chemo was cancelled, and a sucsessoin of Neupogen shots, I was able to get my chemo today.

Honestly, I after all the yukkie side effects, I didn't think I could possiby be excited about getting chemo, but when push comes to shove, the more I have, the sooner I'll be finished, so I was glad all went well today.

Also, as an aside. I have used the work 'doddle' severta times here in posts. My boys told me that you don't use the word 'doddle' here in America.  So, if you're wondering what it means, it means 'easy'. So I would say, chemo sessons are a real doddle compared to the side effects.

There, got that off my chest. 

I'm going to try my best to get out more after this chemo. I have a sensitivity to cold, so the constant below freezing temps have not been condusive to going out. Now spring is in the air (once tomorrow's snow storm passes), I will get out more and maybe not sit here thinking I'm having the worst time. 

Thank you all for your support. 

- SUE -

lilacbrroller's picture
lilacbrroller
Posts: 331
Joined: Jun 2012

congrats !  Sealed

(smile with white teeth in honor of white blood cells. that's the best I could do)

** never heard of doddle. Nice word, though. We have "dawdle" but that's a verb.

AnnLouise's picture
AnnLouise
Posts: 276
Joined: Mar 2013

And I hope your side effects are easier this round. You are one step closer...and that is great!  Thinking of you....Ann

Trubrit's picture
Trubrit
Posts: 1695
Joined: Jan 2013

A few typos in my post. 

'Honestly after all....'

'I have used the WORD DODDLE....'

Heaven's above, I wonder if my brain will ever work the same again. 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Yeah, you got your treatment!  I hope your side effects are minimal this time.  I know what you mean about the cold.  My feet are always tingling from being cold.  Hands not so much.  It was 90 here in Texas on Monday which was great for my feet but we're back in the 50's again today.  I'm here at work wearing two pairs of socks, boots and have my heater right on my feet and my feet are STILL cold!  Don't you just love chemo side effects?  Tongue Out  Hugs....Cynthia

Trubrit's picture
Trubrit
Posts: 1695
Joined: Jan 2013

I was thinking that you were having your treatment today, then remebered that we are now out of sync, both with week and day. My appointments, as long as I am cleared for them, will now be Tuesdays. 

Antoher thing, I got my new appointemt schedule, and my last chemo before radiation/chemo is April 30th. Thats NEXT MONTH. It so exciting to think that I will be past this stage on onto the next, and closer to the finish line. 

I am worrid about radiation, as I've heard some horror stories.  I will be living with a friend for the six weeks treatment, and I fear I am going to wear her out if I'm dibilitated. Any one who wants to share their radiation side effects would be greatly appreciated.

Back to you cyn, have you tried a hot water bottle when you are sitting down? I have used a hot water bottle ever since I was a little girl, they are my go to medicine. I also have an electric lap blanket that I cover myself with while on the couch. I ususally get VERY VERY cold the first five days after chemo. The blanket and hot water bottle are life savers for me. 

Today was the first time I had tingling in my fingers when I put cold foods in the freezer and fridge. 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Good idea about the hot water bottle.  I will definitely try that!  Wow, next month and you're done with chemo?  That's great!  Why do you have to have chemo and radiation? 

Trubrit's picture
Trubrit
Posts: 1695
Joined: Jan 2013

So my treatment plan is Chemo for 9 sessions.  Radiation and low doee chemo for six weeks. Then Chemo for another four sessions. 

Why the radiatoin? I actually asked my Onc that this past week. He said that with my cancer breaking through the wall of the colon, that the chemo won't touch that area, so they use the radiation to steralize the area. 

In other words, who knows. I don't understand it all. I know I should study it more, but I don't have the energy. 

 

Sundanceh's picture
Sundanceh
Posts: 4339
Joined: Jun 2009

PM me Trubrit....fill me in and I'll give it you straight....

I've done radiation 55 times now...25x in both hips resulting in Avasuclar Necrosis...and midway up my back resulting in degenerative spine...

And 30x radiation in the right lung with the 5fu pump 24-hrs a day for that six-week period...

You know I will tell you more than you want to hear:)

 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Okay, that's scary news about the radiation.  My cancer broke thru the wall of the colon too so what's up with that?  I'm going to ask my onc because now I'm nervous.  I don't blame you about not having the energy to study it.  We could make ourselves more depressed reading up on everything there is out there. 

db8ne1's picture
db8ne1
Posts: 92
Joined: Feb 2013

Trubrit,

I was diagnosed with Stage 3 colorectal cancer the first week in December 2012.  I started 6 weeks of daily radiation with concurrent 5FU chemotherapy on January 7th.  I wore the chemo pump Monday-Friday and had a break Saturday and Sunday.  Finished chemoradiation on February 13th.  Scheduled for an endoscopic ultrasound this coming Monday to determine how effective the treatment was.  Next I schedule surgery.  Then 6 more months of stronger chemo.

That said, I worked full time during the 6 weeks of chemoradiation.  Granted, Mondays and Fridays were busy mornings for me at the Cancer Center:  Radiation, Appointment to visit the radiologist on Mondays and the oncologist on Fridays, blood draws, waiting for blood draw results, and getting hooked up and unhooked from the chemo pump.  So, I did work from home in the pm's on Mondays and Fridays as it wasnt' worth it to drive in to work.  I scheduled radiation early in the a.m. so I could go to work afterwards the other days of the week.

Side effects were minimal and didn't really kick in for a several weeks.  Mostly fatigue.  VERY mild nausea off and on. Never bad enough to have need for prescription anti-emedic.  Appetite was fine.  Some diahrrea - but I had that before the treatment too.  The worst side effects came at the end - during the last three radiation sessions where they more closely and strongly target the tumor - and that was mostly rectal pain when passing stool.  Sitz baths helped immensely.  And I was a bit more tired - as the side effects are cumulative.  I went to bed early every night and bonded with my furniture (bed and couch) on the weekends.

On a side note:  I see that you mentioned electric blankets and hot water bottles.  Be advised - check with your radiologist.  I have a very bad back and frequently use a heating pad. My radiologist totally prohibited any heat on the radiated area as it can cause radiation burns (I didn't have any - used lots of Euciderm Aquafore and Aloe everyday on the radiated parts). So, no electric blankets, hot water bottles, hot water, hot anything.   I couldn't even get a massage!

Of course,  in regard to side effects - everyone is different.  So, be encouraged and just take it one day at a time.  I'll be praying for you!

 

J

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

Yeah, you got your treatment!  I hope your side effects are minimal this time.  I know what you mean about the cold.  My feet are always tingling from being cold.  Hands not so much.  It was 90 here in Texas on Monday which was great for my feet but we're back in the 50's again today.  I'm here at work wearing two pairs of socks, boots and have my heater right on my feet and my feet are STILL cold!  Don't you just love chemo side effects?  Tongue Out  Hugs....Cynthia

Deena11
Posts: 193
Joined: Nov 2012

mistake

Deena11
Posts: 193
Joined: Nov 2012

Glad you were able to get your treatment today.  I had three treatments canceled last year and the fisrt time it happened, I burst into tears.  I didn't know it was relatively common that your blood count doesn't support treatment every time and that your body needs to get stronger to be able to tolerate the treatments.  My fingers were always crossed when I went in that my body was strong enough to accept treatment.  I was always so relieved when they started treatent.  Just know it is not uncommon to have these "blips" in your treatment schedules.  Hang in there!!

Deena

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network